If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

2 Questions

Collapse

About the Author

Collapse

kathyn2 Find out more about kathyn2
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • 2 Questions

    I have 2 different questions. One is about drugs. I have not taken any up to this point because I was tried on many and they all made me feel worse than the disease. I tried beta blockers, ace inhibitors and calcium channel blockers. I have high blood pressure and a fast heart rate that goes into tachycardia with any exertion including just walking slow.

    Now my doctor put me on a blood pressure med that I have been able to tolerate so far. It is called candesartan and is related to cozaar. At first I was dizzy and my heart seemed to be all over the place and I felt like an elephant was on my chest. I only took half the dose and am trying to get it up to the full dose (which is the smallest dose pill made). Today I finally felt half way decent. Not perfect but better. I am going to up the dose a bit soon. Heart still if thumping and bumping a litte tho. but the elephant has left!

    What I noticed tho is that my heart rate is way down! I am hoping if I can get it up to the whole dose that maybe this will be the answer to my symptoms of tachycardia and high blood pressure (my blood pressure is too high). Has anyone ever heard of a purely blood pressure pill lowering your heart rate? This is a new class of drugs and I am not sure of the name. but is it not related to the drugs I listed above. Now that this is so long, I will ask my other question on a new thread. thanks for any info.

  • #2
    Kathy,

    I suspect your dizziness is because you're not yet accustomed to having a lower blood pressure. Drink plenty of water! And take plenty of time in standing up to let the dizziness pass before you start moving! Candesartan (Atacand) & losartan (Cozaar) are angiotensin II receptor blockers. They block vasoconstriction and the blood pressure-raising effects of the renin-angiotensin system, so are somewhat related to the ACE inhibitors.

    The effects of this group of drugs on people with HOCM seems variable. But it doesn't seem logical that candesartan would help your hypertrophy, obstruction, or heart rate. I think you should call your cardiologist and describe what you're experiencing to him, just to make sure it is what he expected to happen.

    It seems a good idea to me for you to start getting your blood pressure under control anyway, then when you see a specialist you can work together on drugs which will help your heart and your symptoms from that.

    Good luck,
    Pat

    Comment


    • #3
      good!

      Hi,

      I think it makes total sense that your tachycardia would deminish with a "blood pressure" medication ---beta-blockers are "blood pressure" medications, too, and they slow the heart rate as well.

      If it ain't broke --don't fix it!! I'm glad something is working for you. No, it won't cure you, but you'll feel better.

      Pat is right, though, in that you shouldn't ever get up or move too quickly. I alway sit on my bed for half a minute before I get out of it first thing in the morning to let my bp adjust.

      take care,

      S

      Comment


      • #4
        Kathy, Pat is right. Call your doctor and see if this is what he expected. You say your "heart rate is way down". If it is below 60, definitely call. Best wishes, keep us posted. Linda

        Comment


        • #5
          Hi, thanks for all the answers. I will be seeing my cardiologist in 2 weeks but I do have a call in for him to call me about the medication. This is the first drug I have taken that I could at least tolerate but it has been full of side effects. Many of the side effects have lessed the last few days, especially the dizziness. The first few days felt like an elephant was standing on my chest for 3 or 4 hours after I told the drug. That has also lessened but my heart still is thumping and bumping. I seem to have symptoms the opposite of many people on here. I have high blood pressure instead of low. I also have a very fast heart rate (about 103 resting) and it is about 140 walking slowly, getting dressed etc. Now with the atecand it is about 80 to 90 which is good. I don't know what it is walking and exerting. My blood pressure is still too high. Now I will write a note about my echo. You guys are going to get sick of me!

          Comment


          • #6
            Kathyn, this is the place you can come to without worrying about someone getting sick of you, as you put it. There are enough of us to share and cover for each other when one is having a busy or bad day. You'll be doing the same for others at some point too. Glad we can help in some way, even when it's only listening. Linda

            Comment

            Today's Birthdays

            Collapse

            Working...
            X